Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2000, 7:15 PM MDT for Cherry County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 23, 2000, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:00 PM MDT | Hail 0.75 | Valentine, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240118 SVRLBF NEC031-240215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM MDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 815 PM MDT * AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES SOUTH OF MERRIMAN...OR ABOUT 29 MILES SOUTHEAST OF GORDON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND IN WESTERN CHERRY COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR THE NEBRASKA PANHANDLE AND PART OF WESTERN NEBRASKA. $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:46 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 12:46 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 146 PM CDT FRI JUN 23 2000 FORECAST CHALLENGE WILL BE POPS THROUGH THE WEEKEND... SOME BIG DIFFERENCES BETWEEN MODELS THROUGH THE WEEKEND.NGM AND ETA DIFFER ON SURFACE FEATURES...WITH AVN SORT OF A BLEND OF THE TWO. APPEARS THE ETA IS ON TRACK WITH SURFACE LOW OVER EASTERN CO COMPARED TO LATEST SURFACE ANALYSIS. NGM WAS TOO WEAK AND DIFFUSE...PUTTING BROAD WEAK LOW OVER ENTIRE STATE. PREFER A BLEND OF ETA AND AVN FOR FORECAST. BOUNDARIES STILL ABOUND. OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTHWEST ACROSS CWA PER VIS SAT PIX. SMALL SHOWERS HAVE POPPED UP IN CUSTER COUNTY ALREADY...ALBEIT SHORT LIVED. WARM FRONT HAS MIGRATED NORTH OF MCK. CU CUT OFF SURFACE HEATING OVER SOUTHWEST ZONES. DRY LINE DOES NOT APPEAR TO HAVE BULGED EAST YET AT ALL. MODIFIED LBF SOUNDING STILL LOOKED CAPPED...BUT POSSIBILITY OF ELEVATED CONVECTION EXISTS AND IS MORE LIKELY SCENARIO. SATURDAY DRY PER ETA FOR MOST OF CWA UNTIL 06Z SUNDAY DESPITE HUGE DAY 2 OUTLOOK. 850 FRONT BY THEN TO SET UP FROM VTN BACK TO SOUTHERN PANHANDLE. LLJ FEEDING NORTHEAST INTO FSD AREA WHICH IS WHERE MAIN FOCUS FOR SATURDAY NIGHT/SUNDAY MORNING CONVECTION WILL BE...BUT SOME MAY MAKE IT INTO ANW ONL AREA. THINK VTN MAY BE LEFT OUT AS THEY ARE IN WEAK NORTH FLOW BY THEN. NORTHEAST ZONES PRIMARY THREAT FOR ANY POPS...BUT WILL COORDINATE AS TIME PERMITS. SUNDAY LOOKS CLOUDY AND COOLER WITH TEMPS IN 70S OVER CWA. LEFT OVER CLOUDINESS FROM MCS WILL DOMINATE NORTHEAST ZONES. EXTENDED...FAST ZONAL FLOW SHIFTS TOWARDS NORTHWEST FLOW AS HUDSON BAY LOW RETROGRADES SOME...PUSHING LOWER HEIGHTS DOWN OVER THE MID PLAINS. SHARP RIDGE OVER WEST COAST/BC SUPPOSED TO SHIFT EAST IN RESPONSE...AND FLATTEN SOME. MONDAY/S PROG LOOKS ACTIVE DESPITE SURFACE HIGH PRESSURE OVER AREA...AS FRONT MAY HANG UP OVER NEBRASKA. A VORT MAX CENTERED OVER EASTERN SOUTH DAKOTA EXTENDS TO NEAR DENVER BY 00Z TUESDAY...WHICH COULD SERVE AS A TRIGGER. MAIN AREA OF CONCERN FOR ANYTHING POTENTIALLY SEVERE WOULD BE NORTHERN ZONES MONDAY THROUGH WEDNESDAY AS LARGE UPPER LOW OVER CANADA CONTINUES TO SPIN OFF PIECES OF ENERGY OVER THE STATES. WEAKER IMPULSES AND LOBES OF VORTICITY LOOK LESS ORGANIZED AT THIS TIME AND DIFFICULT TO NAIL DOWN. TUESDAY MAY BE THE DRY DAY WHILE SLIGHT CHANCE EXISTS FOR WEDNESDAY AGAIN. .LBF...NONE. SLM
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| Jun 23, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| Jun 23, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 23, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 23, 11:25 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.